Texas, 2013

Hail in Texas, February 25, 2013

February 25, 2013 · NWS SHV · 3 events in 2 counties and zones

A warm and unstable airmass developed across the region during the afternoon hours of February 25th. This airmass change was in response to a vigorous storm system that moved into the Southern Plains.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A warm and unstable airmass developed across the region during the afternoon hours of February 25th. This airmass change was in response to a vigorous storm system that moved into the Southern Plains. A sharp...well defined dryline developed across North Central Texas during the morning hours and moved east during the day. This dryline acted as a focusing mechanism for strong to severe thunderstorms to develop across the region...aided by the lift induced form the upper level storm system. The storms primarily produced large hail as they moved east across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 25, 11:03 AM CST, 42 minutes earlier.

Area forecast discussion, Feb 25, 11:03 AM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1103 AM CST MON FEB 25 2013

.DISCUSSION...
CONVECTION BEGINNING TO DEVELOP AHEAD OF AN EASTWARD MOVING DRY LINE
ACROSS EAST TEXAS. FOR THIS UPDATE...WENT AHEAD AND MODIFIED
WEATHER GRIDS TO MENTION GENERAL THUNDER ACROSS THE REGION. COULD
SEE SOME STORMS BECOMING SEVERE LATER THIS AFTERNOON. SHOULD A
WATCH BE ISSUED...ANOTHER UPDATE WILL BE FORTHCOMING TO MENTION
SEVERE WORDING. OTHERWISE...18Z SOUNDING TO BE RELEASED LATER THIS
MORNING TO SAMPLE PRE-FRONTAL WARM SECTOR ENVIRONMENT. /05/

&&

.AVIATION...
CONCERNING THE ARKLATEX...MVFR CIGS CONTINUE WITH SPARSE SHOWERS AND
ISOLATED THUNDERSTORMS. HOWEVER...A LINE OF TSTMS IS TAKING SHAPE
OVER SE OK/NE TX AND WILL CONTINUE TO DEVELOP ACROSS I-30 TOWARDS
I-20 AS A STRONG SFC LOW TRACKS EWD ALONG THE RED RIVER BETWEEN
OK/TX. BEHIND THE LINE...VERY STRONG SWLY WINDS WILL QUICKLY ADVECT
DRY AIR INTO THE REGION ENDING THE RAIN FROM WEST TO EAST AND
LEADING TO IMPROVING CIGS FOR KTYR BY NEXT ISSUANCE AND THEN
EASTWARD. LATER TONIGHT...PRECIP WRAPPING AROUND THE SFC LOW MAYBE A
MIX OF RA/SN OR EVEN ALL SN AS A MUCH COLDER AIRMASS WILL BE IN
PLACE. THE STRONG WLY AND SWLY SFC WINDS ARE EXPECTED TO PERSIST
THROUGH THE END OF THE PERIOD. /24/

&&

.PREV DISCUSSION... /ISSUED 630 AM CST MON FEB 25 2013/

DISCUSSION...

THIS MORNING A NEARLY STATIONARY FRONTAL SYSTEM ACROSS THE
NORTHERN GULF OF MEXICO HAS PERSISTED FOR THE PAST COUPLE OF DAYS
AND WILL LIFT SLIGHTLY NORTH TODAY. ITS NORTH MOVEMENT WILL BE
AFFECTED BY COLDER AIR ASSOCIATED WITH A LARGE SURFACE HIGH
PRESSURE OVER THE EASTERN PARTS OF THE COUNTRY. MOISTURE RIDING
OVER THE SOUTHERN BOUNDARY WILL HELP TO PRODUCE RAIN AND A FEW
THUNDERSTORMS. TO THE WEST A TIGHTLY WOUND UPPER LEVEL LOW
PRESSURE SYSTEM WAS OVER THE LOWER PAN HANDLE REGION OF TEXAS WITH
A SERIES OF SURFACE LOW PRESSURE SYSTEMS STRONG OUT FROM SOUTH TO
CENTRAL AND WEST TEXAS AND WITH AN INVERTED TROUGH INTO WESTERN
OKLAHOMA AND KANSAS. THE PRESSURE GRADIENT BETWEEN THE HIGH
PRESSURE TO THE EAST AND NORTHEAST AND THE SURFACE LOW PRESSURE TO
THE WEST WILL PRODUCE STRONG AND GUSTY WINDS TODAY. AS THE UPPER LOW
LIFTS EAST NORTHEAST ACROSS THE RED RIVER VALLEY OF NORTH TEXAS
AND SOUTH OKLAHOMA TODAY AND TONIGHT...THE ASSOCIATED SURFACE LOW
WILL ALSO MOVE NORTHEAST ACROSS TEXAS AND INTO ARKANSAS. DRY AIR
AROUND THE BACK SIDE OF THE UPPER LOW AND WITH THE SURFACE LOW
WILL SPREAD EAST ACROSS TEXAS BRINGING AN END TO THE EXPECTED
WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS TODAY AND DURING
THE EVENING. THE WINDS IN WAKE OF THE WEST TO EAST DRYLINE WILL
CONTINUE TO PROVIDE STRONG AND GUSTY WINDS FOR THE FOUR STATE
REGION WITH SPEEDS INCREASING AND REMAINING STRONG ENOUGH FOR THE
LAKE WIND ADVISORY TO BE EXTENDED IN TIME AND EXPANDED FOR THE ENTIRE
FORECAST AREA. ALSO WRAP AROUND MOISTURE WITH THE UPPER LOW AND IN
WAKE OF THE SURFACE LOW LIFTING NORTHEAST ALONG WITH COOLING
TEMPERATURES ALOFT MAY PRODUCE A MIX OF RAIN AND SNOW FOR THE
NORTHERN AREAS NEAR THE INTERSTATE 30 CORRIDOR FOR MUCH OF
NORTHEAST TEXAS AND SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA
FROM NEAR MIDNIGHT TO EARLY TUESDAY MORNING, NO SIGNIFICANT
AMOUNTS OR ACCUMULATIONS OF SNOW ARE EXPECTED AT THIS TIME.
SURFACE HIGH PRESSURE WILL BUILD SOUTH INTO THE FOUR STATE REGION
AND PROVIDE A DRY PERIOD FOR THE REMAINDER OF THE FORECAST
PERIOD THROUGH THE WEEKEND. EXPECTING COOL NIGHTS AND MILD DAYS.
/06/

AVIATION...

MVFR/IFR CIGS SHOULD BE ONGOING AT THE START OF THE 12Z TAF PERIOD.
SHWRS/TSTMS ARE EXPECTED TO QUICKLY DEVELOP AND BECOME WIDESPREAD
BY NOON AS A STRONG SFC LOW TRACKS EWD ALONG THE RED RIVER BETWEEN
OK/TX. CONVECTION MAY INCREASE IN COVERAGE AND INTENSITY...WITH
ISOLATED SEVERE TSTMS POSSIBLE...AS A COLD FRONT TRAILING SWD FROM
THE SFC LOW MOVES INTO THE AREA. CONDITIONS WILL LIKELY DETERIORATE
DURING THE DAY INTO IFR/LIFR IN MANY LOCATIONS. VERY STRONG SWLY
WINDS BEHIND THE FRONT WILL QUICKLY ADVECT DRY AIR INTO THE REGION
ENDING THE RAIN FROM WEST TO EAST AND LEADING TO IMPROVING CIGS.
PRECIP WRAPPING AROUND THE SFC LOW MAY AFFECT LOCATIONS ALONG AND
NORTH OF I-30...INCLUDING KTXK...EVEN AFTER THE COLD FRONT PASSES.
CANNOT RULE OUT A POSSIBLE MIX OF RAIN/SNOW OR EVEN ALL SNOW AS A
MUCH COLDER AIRMASS WILL BE IN PLACE. INSERTING ANY SNOW INTO THE
KTXK TAF WILL LIKELY BE A LAST MINUTE DECISION DUE TO THE
UNCERTAINTY. THE STRONG WLY AND SWLY SFC WINDS ARE EXPECTED TO
PERSIST THROUGH THE END OF THE PERIOD. /09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  68  38  59  35  60 /  80  30  10  10  10
MLU  70  41  57  35  61 /  90  40  10  10  10
DEQ  59  35  52  29  54 /  90  60  20  10  10
TXK  63  37  54  32  56 /  90  40  10  10  10
ELD  65  37  54  32  58 /  90  50  20  10  10
TYR  65  37  57  34  58 /  80  20  10  10  10
GGG  66  37  58  33  59 /  80  20  10  10  10
LFK  71  36  61  35  64 /  70  10  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 6 PM THIS EVENING TO 4 PM CST TUESDAY
     FOR THE FOLLOWING ZONES: ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY UNTIL 4 PM CST TUESDAY FOR THE FOLLOWING
     ZONES: LAZ001-002-010-017.

     LAKE WIND ADVISORY FROM 6 PM THIS EVENING TO 4 PM CST TUESDAY
     FOR THE FOLLOWING ZONES: LAZ003>006-011>014-018>022.

OK...LAKE WIND ADVISORY FROM 6 PM THIS EVENING TO 4 PM CST TUESDAY
     FOR THE FOLLOWING ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 4 PM CST TUESDAY FOR THE FOLLOWING
     ZONES: TXZ108>112-124>126-136>138-149>153-165>167.

     LAKE WIND ADVISORY FROM 6 PM THIS EVENING TO 4 PM CST TUESDAY
     FOR THE FOLLOWING ZONES: TXZ096-097.

&&

05/24
Hazardous weather outlook, Feb 25, 11:28 AM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1128 AM CST MON FEB 25 2013

ARZ071>073-LAZ001>006-010>014-017>022-TXZ110-124>126-136>138-
149>153-165>167-261730-
LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-
LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-
SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-CAMP-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1128 AM CST MON FEB 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A SURFACE LOW AND
UPPER LOW MOVING ACROSS THE RED RIVER VALLEY AND INTO
ARKANSAS...AND ALONG A DRY LINE/COLD FRONT SPREADING EAST ACROSS THE
AREA. HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES MAY BE
POSSIBLE WITH SOME STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

AS COLDER AIR MOVES INTO THE REGION BEHIND THE DRY LINE/COLD FRONT
EARLY TUESDAY MORNING...A MIX OF RAIN AND SNOW WILL BE POSSIBLE ALONG
AND NEAR THE INTERSTATE 30 CORRIDOR. A TRANSITION TO ENTIRELY
SNOW WILL BE POSSIBLE IN THE TERRAIN OF SOUTHEAST OKLAHOMA AND
EXTREME SOUTHWEST ARKANSAS MID MORNING TUESDAY. NO SIGNIFICANT SNOW
ACCUMULATIONS ARE EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON OR
TONIGHT.

ARZ050-051-059>061-070-OKZ077-TXZ096-097-108-109-111-112-261730-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-MCCURTAIN-
RED RIVER-BOWIE-FRANKLIN-TITUS-MORRIS-CASS-
1128 AM CST MON FEB 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A SURFACE LOW AND
UPPER LOW MOVING ACROSS THE RED RIVER VALLEY AND INTO
ARKANSAS...AND ALONG A DRY LINE/COLD FRONT SPREADING EAST ACROSS THE
AREA. SOME STORMS MAY PRODUCE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

AS COLDER AIR MOVES INTO THE REGION BEHIND THE DRY LINE/COLD FRONT
EARLY TUESDAY MORNING...A MIX OF RAIN AND SNOW WILL BE POSSIBLE ALONG
AND NEAR THE INTERSTATE 30 CORRIDOR. A TRANSITION TO ENTIRELY
SNOW WILL BE POSSIBLE IN THE TERRAIN OF SOUTHEAST OKLAHOMA AND
EXTREME SOUTHWEST ARKANSAS MID MORNING TUESDAY. NO SIGNIFICANT SNOW
ACCUMULATIONS ARE EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON OR
TONIGHT.

05

In the hours before

Special weather statement, Feb 25, 8:43 AM CST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
843 AM CST MON FEB 25 2013

ARZ050-051-059-060-251515-
HEMPSTEAD-HOWARD-LITTLE RIVER-SEVIER-
843 AM CST MON FEB 25 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 915 AM CST...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     HEMPSTEAD...HOWARD...LITTLE RIVER AND SEVIER...

INCLUDING THE FOLLOWING LOCATIONS...
     CORINTH...MINERAL SPRINGS...NASHVILLE...SARATOGA AND TOLLETTE...

AT 838 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR SARATOGA...OR 8 MILES SOUTH OF
MINERAL SPRINGS...MOVING NORTHEAST AT 40 MPH.

PEA SIZE HAIL IS EXPECTED WITH THIS STORM.

19
Special weather statement, Feb 25, 10:00 AM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 AM CST MON FEB 25 2013

OKZ077-TXZ096-251645-
MCCURTAIN-RED RIVER-
1000 AM CST MON FEB 25 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1045 AM CST...FOR THE FOLLOWING
COUNTIES...

IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...
IN NORTHEAST TEXAS...
     RED RIVER...

INCLUDING THE FOLLOWING LOCATIONS...
     BROKEN BOW...IDABEL...BAGWELL...BOGATA...CLARKSVILLE AND
     MANCHESTER...

AT 959 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR DEPORT...OR 13 MILES WEST OF
CLARKSVILLE...MOVING NORTHEAST AT 60 MPH.

MOTHBALL SIZE HAIL IS EXPECTED WITH THIS STORM.

19
Special weather statement, Feb 25, 10:44 AM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1044 AM CST MON FEB 25 2013

OKZ077-TXZ096-251730-
MCCURTAIN-RED RIVER-
1044 AM CST MON FEB 25 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1130 AM CST...FOR THE FOLLOWING
COUNTIES...

IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...
IN NORTHEAST TEXAS...
     RED RIVER...

INCLUDING THE FOLLOWING LOCATIONS...
     BATTIEST...BEACHTON...BETHEL...FARMERS HILL...GARVIN...GLOVER...
     GOLDEN...MILLERTON...MOUNT HERMAN...OAK HILL...PICKENS...
     REDLAND...RINGOLD...RUFE...SHERWOOD...SLIM...SMITHVILLE...
     VALLIANT...WRIGHT CITY...ALBION...KIOMATIA AND SILVER CITY...

AT 1040 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF MANCHESTER...OR
20 MILES NORTH OF CLARKSVILLE...MOVING NORTHEAST AT 60 MPH.

MOTHBALL SIZE HAIL IS EXPECTED WITH THIS STORM.

19
Special weather statement, Feb 25, 11:01 AM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1101 AM CST MON FEB 25 2013

LAZ013-019>021-251800-
CALDWELL-GRANT-JACKSON-WINN-
1101 AM CST MON FEB 25 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL NOON CST...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     JACKSON...GRANT...CALDWELL AND WINN...

INCLUDING THE FOLLOWING LOCATIONS...
     RIVERTON AND VIXEN...

AT 1059 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF WINNFIELD...
MOVING NORTHEAST AT 35 MPH.

MOTHBALL SIZE HAIL IS EXPECTED WITH THIS STORM.

19
Special weather statement, Feb 25, 11:09 AM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1109 AM CST MON FEB 25 2013

OKZ077-TXZ096-097-109-111-251800-
BOWIE-MCCURTAIN-MORRIS-RED RIVER-TITUS-
1109 AM CST MON FEB 25 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL NOON CST...FOR THE FOLLOWING
COUNTIES...

IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...
IN NORTHEAST TEXAS...
     MORRIS...RED RIVER...TITUS AND BOWIE...

INCLUDING THE FOLLOWING LOCATIONS...
     BOXELDER...DALBY SPRINGS...DE KALB...US 259 AND I 30
     INTERSECTION AND WILKERSON...

AT 1104 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES WEST OF US 259 AND I 30
INTERSECTION...OR 11 MILES NORTHEAST OF MOUNT PLEASANT...MOVING NORTH
AT 55 MPH.

MOTHBALL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

19
Special weather statement, Feb 25, 11:33 AM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1133 AM CST MON FEB 25 2013

ARZ059-TXZ097-111-112-251815-
BOWIE-CASS-LITTLE RIVER-MORRIS-
1133 AM CST MON FEB 25 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1215 PM CST...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     LITTLE RIVER...
IN NORTHEAST TEXAS...
     MORRIS...CASS AND BOWIE...

INCLUDING THE FOLLOWING LOCATIONS...
     RICHMOND...HOOKS...MAUD...NAPLES...NEW BOSTON...REDWATER...ROCKY
     BRANCH AND SIMMS...

AT 1132 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES EAST OF ROCKY BRANCH...OR 18
MILES SOUTH OF SIMMS...MOVING NORTHEAST AT 60 MPH.

MOTHBALL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

19

The radar

The Shreveport radar (KSHV), 103 km away, was scanning. The volume nearest the first event began at 17:44 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Cass

When
February 25, 11:45 AM CST
Where
Cass County, 1.8 mi NW of Camp
Measured
1 in hail
Reported by
Public
Coordinates
33.170, -94.540

One inch hail covered the ground in Marietta, Texas.

Hail, Bowie

When
February 25, 11:45 AM CST
Where
Bowie County, 1.38 mi S of Simms
Measured
1.75 in hail
Reported by
Fire Department/Rescue
Coordinates
33.330, -94.520

Golf ball sized hail covered the ground near Simms, Texas.

Hail, Bowie

When
February 25, 12:25 PM CST
Where
Bowie County, 0.69 mi N of New Boston
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
33.460, -94.420

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, February 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 434298, 434299, 434297.